PDA

View Full Version : Is this a side effect?



Kimmers
02-20-2008, 09:53 AM
I've been taking plaquenil since Saturday. I woke up this morning and my face is puffy and red, my hands, hips and knees feel like they're on fire. I feel like I have a fever and am just generically achy. Could this be from the plaquenil?

sick n tired
02-20-2008, 11:13 AM
Hey Kimmers,

I don't think that what you are describing is a side effect of plaquenil. Plaquenil helps with the fever. Gastro problems are at the top complaints and there are lesser or rarer complaints being muscle weakness.

What you are describing sounds like Lupus in general. You need to call your rheumy for sure. Are you taking prednisone with the plaquenil? With prednisone one gets a puffy face.


Please let us know what the rheumy says. I hope you get to feeling better soon.

Karen

Kimmers
02-20-2008, 11:22 AM
Thanks, I had a feeling it wasn't from the meds...I tend to react badly to many meds, but usually right away. I was only just diagnosed a few months ago, the only symptoms I've ever had were joint pain(only in my hands) and a severe rash, oh and fever and general fatigue after being outside in the sun for any period of time.

I've made an appt to see rheumy this afternoon. The nurse said it sounded more like a flare up, but it just seemed odd that I'd get new/worse symptoms after starting the meds.

I'm not taking steroids. Just plaquenil and a bunch of supplements. They don't want me to take steroids if I don't absolutely have to. I have some mental illness issues too and I'm told those in combination with prednisone can be pretty nasty.

Thanks again. I'm still trying to figure all this out and I've found way more answers on here than the sites my doc suggested!

sick n tired
02-20-2008, 11:44 AM
Hi Kimmers,

I seemed to get worse after diagnosis, too. Most didn't believe me. It really did a number on me. I started doubting what I was experiencing was real. Actually, some of my family still acts that way.

Hope you get some real answers,

Karen

Kimmers
02-21-2008, 09:59 AM
Doc said he'd guess it was a flare or an unrelated infection but asked me to reduce my plaquenil dose to 200mgs and titrate up slowly in case I'm just having a bizarre reaction to it. I sure seem to hear a lot of "I don't knows" from doctors these days.

I'm sorry your family behaves like that Karen, that's just wrong! I think a lot of people just can't understand what they can't see. One of the girls at my office got all huffy that I left early to go to the doctor and home yesterday (I was in too much pain to concentrate anyway!) saying I looked fine to her. I really would love to let her spend 15 mins in my body!

sick n tired
02-21-2008, 11:10 PM
I SO agree with you, Kimmers.

My Grandmother used to say that you had to walk a mile in my moccissins before you could sit on my pallett. I don't think that I totally have the poem to memory.:-) It sounded cooler coming from her because she had this song and sort of dance. She was Choctaw Indian.

I think that my Lupus came from her, actually. She had a number of problems.

You need to have a chat with that co worker. It is hard to educate people who think that they know all. :roll:

Take care,

karen